Wisconsin, 2007Damaging Wind in Wisconsin, August 9, 2007
August 9, 2007 · NWS GRB · 1 event in 1 county or zone
Isolated thunderstorms developed over northern Wisconsin ahead of a weak surface trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over northern Wisconsin ahead of a weak surface trough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 9, 2:14 AM CST, 12 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 2:14 AM CST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
314 AM CDT THU AUG 9 2007
.SHORT TERM...TODAY THROUGH FRIDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES TODAY AND THIS EVENING.
CURRENT SHOWER ACTIVITY WILL NOT AMOUNT TO MUCH THIS MORNING AS IT
MOVES THRU THE CWA. MOST OF THE ACTION WILL STAY TO THE SOUTH SO
WILL GO WITH LOW POPS AND SCATTERED SHOWERS OR SPRINKLES THIS
MORNING. DURING THE AFTERNOON HOURS A FEW HUNDRED J/KG OF CAPE
BUILDS ACROSS THE REGION AS A WELL DEFINED VORT ACROSS NORTHERN
MINNESOTA MAKES ITS WAY THRU UPPER MICHIGAN. THIS SHOULD RESULT IN
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
PORTION OF THE CWA AS THE TAIL END OF THE VORT SWINGS THRU THAT
PORTION OF THE AREA. THE SOUTHERN CWA WILL BE TOO FAR AWAY FROM
THE VORT TO TAKE ADVANTAGE OF THE LIFT...SO WILL LEAVE THIS PART
OF THE CWA DRY THIS AFTERNOON.
THE DIURNALLY DRIVEN ACTIVITY WILL NOT LAST LONG INTO THE EVENING
HOURS...ONLY AFFECTING THE EXTREME NORTHEASTERN CWA DURING THE EARLY
EVENING HOURS. DRY AIR AND SUBSIDENCE WILL AGAIN PREVAIL ACROSS
THE REGION FOR THE REST OF TONIGHT AND INTO FRIDAY AS CLOUDS
DECREASE. MOS TEMPERATURES FAIRLY CLOSE THIS RUN SO WILL NOT
DEVIATE MUCH FROM THE PREVIOUS FORECAST.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
RIDGE REMAINS ACROSS THE GREAT LAKES REGION. LIKE THE LAST
FEW NIGHTS...MODELS CONTINUE TO SHOW CONVECTION BREAKING
OUT WEST OF WISCONSIN WITH RETURN FLOW...THEN PUSH RAIN
INTO OUR FAR NORTHWEST BETWEEN 12Z-18Z SATURDAY MORNING.
SINCE MODELS HAVE BEEN CONSISTENT WITH THIS TREND...HAVE
ADDED A SMALL CHANCE FOR RAIN OVER THE FAR NORTHWEST.
HIGHEST RAIN CHANCES WILL BE ACROSS VILAS AND ONEIDA COUNTIES.
WRF/GFS CONSISTENT IN DIMINISHING ACTIVITY BY THE AFTERNOON.
CONTINUED A SMALL CHANCE FOR RAIN DURING THE AFTERNOON
DUE TO INSTABILITY AND THE POTENTIAL FOR ANY LINGERING
BOUNDARIES THAT MAY TRIGGER THUNDERSTORM ACTIVITY. MID LEVEL
LAPSE RATES STEEPEN AS THE DAY PROGRESSES.
SATURDAY NIGHT WILL BE AN INTERESTING NIGHT. GFS CONTINUES
TO SHOW THE REGION CAPPED AND REMAINING DRY WITH STORMS WELL
NORTH OF THE STATE. THE WRF DEPICTED SOME SHOWER AND STORM
ACTIVITY ACROSS THE AREA. WITH STEEP MID LEVEL LAPSE RATES
AND WEAK UPPER LEVEL DISTURBANCES PASSING ACROSS THE STATE...
THOUGHT IT WOULD BE PRUDENT TO KEEP A SMALL CHANCE FOR SHOWERS
AND STORMS. FRONT WILL SLOWLY SLIDE SOUTH OF THE AREA SUNDAY
AFTERNOON. DAY SHIFT MAY BE ABLE TO REMOVE THE MENTION OF
PRECIPITATION OVER THE NORTH SUNDAY AFTERNOON.
CANADIAN HIGH PRESSURE BUILDS INTO THE REGION SUNDAY NIGHT
INTO MONDAY. SIGNIFICANT DIFFERENCES ARISE ON TUESDAY
AS NEW 00Z GFS BRINGS PRECIPITATION BACK INTO THE AREA.
LATER SHIFTS CAN WORK OUT THOSE DETAILS.
AS FOR TEMPERATURES...DID RAISE MAX/MIN TEMPERATURES
SATURDAY THROUGH SUNDAY. TEMPERATURES COULD GO EVEN
HIGHER FOR MAX TEMPERATURES BOTH DAYS DEPENDING ON AMOUNT
OF CLOUD COVER AND CONVECTION.
&&
.AVIATION...VFR CIGS/VIS WILL PREVAIL ACROSS MUCH OF THE REGION
TODAY AND TONIGHT. SCT MVFR CIGS VIS POSSIBLE ACROSS NORTH CENTRAL
WISCONSIN THIS AFTERNOON AND EARLY THIS EVENING WITH SHOWERS AND
THUNDERSTORMS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
KURIMSKI/ECKBERG
Hazardous weather outlook, Aug 9, 3:51 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
451 AM CDT THU AUG 9 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101245-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
451 AM CDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN THIS
AFTERNOON...AND ACROSS PORTIONS OF NORTHEAST WISCONSIN EARLY THIS
EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN
SATURDAY...AND ACROSS THE REST OF THE REGION SATURDAY NIGHT AND
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
LMZ521-522-541>543-564-101245-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
451 AM CDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY NIGHT AND SUNDAY...BUT
SEVERE WEATHER IS NOT ANTICIPATED.
KURIMSKI/ECKBERG
Thunderstorm Wind, Vilas
- When
- August 9, 2:25 PM CST
- Where
- Vilas County, Lac du Flambeau
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.970, -89.880
A thunderstorm over southwest Vilas County produced heavy rain and straight-line winds that blew down trees and power lines in the Lac du Flambeau area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Heat in Alabama, August 9, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53425.